Author: Sorting Last Post on Top ↓ Message:
ETBJSODA's Photo ETBJSODA SparkPoints: (0)
Fitness Minutes: (1,066)
Posts: 64
6/14/08 12:58 A

Send Private Message
Reply
Metformin made me absolutely ILL, and I just couldn't take it anymore. I never knew when the diarrhea was going to strike - in the car on a long ride (that was a bad day), in the middle of teaching class, at the grocery store.

I was so sick. And that was only on 500 mg. He wanted me to take 1000.

It's never too late to improve your health.


 Pounds lost: 0.0 
 
0
15.75
31.5
47.25
63
BARBIEMBT's Photo BARBIEMBT Posts: 33
5/19/08 12:41 A

My SparkPage
Send Private Message
Reply
Thank all for your advice. My doctor actually told me to make sure an eat protein for breakfast when I take my first pill. I am not actually having problems but an improvement, I think. I do not have diarrhea or stomach problems or anything like that. Just regular, small movements nearly everyday. This has never happened before in my life. I usually only go twice (maybe three times) a week and then it is usually uncomfortable and very large. This is much better. I just wanted to know if anyone else has had this experience on Metformin. Maybe that means it is working?

Edited by: BARBIEMBT at: 5/19/2008 (00:40)
Kris (nickname BarbieMBT - ask me why).
GAJEN2345's Photo GAJEN2345 Posts: 300
5/18/08 6:24 P

My SparkPage
Send Private Message
Reply
I know that when I first started taking metformin, I was having a lot of stomach problems. At first I was taking the medicine in the morning and at night, with meals. Then, I talked to my doctor and he suggested that I take the metformin at lunch and dinner. He stated that many people don't eat enough for breakfast. Since, I have changed to this, it has really helped a lot. This maybe something to talk to your doctor about.

Jennifer

Jennifer


 current weight: 227.0 
 
281
243.75
206.5
169.25
132
NEKA79's Photo NEKA79 Posts: 889
5/17/08 5:08 P

My SparkPage
Send Private Message
Reply
I'm so sorry about your mom,and hope everything works out good for you.

 Pounds lost: 21.5 
 
0
17.75
35.5
53.25
71
BARBIEMBT's Photo BARBIEMBT Posts: 33
5/17/08 5:03 P

My SparkPage
Send Private Message
Reply
Wow. Thank you all for your comments. With my Mom's death I have been stressed and a little depressed (in the normal range I think). So that probably compounds the problem then. I am glad to hear this is normal.

Kris (nickname BarbieMBT - ask me why).
BEKAH_LYNN's Photo BEKAH_LYNN Posts: 930
5/16/08 8:50 P

My SparkPage
Send Private Message
Reply
I understand. My doctor had me on metformin three times a day. I not only was having diarrea, but it was making me sick. The smell and sight of food would physically make me want to throw up. I talked about it with my doctor and she moved me back down to one time a day and all that went away. I'm going to see if my doctor will move me back up to two times a day though because I think my weight loss has slowed down and I need it to help me out. Good luck!

Beks

"Obstacles are mental. Defeat the mind and you will conquer the body."-Beks

"In life, many things will catch your eye, but only a few will catch your heart...pursue those."
Author Unknown



 current weight: 277.0 
 
292
256.5
221
185.5
150
LEIDYZOE's Photo LEIDYZOE Posts: 269
5/16/08 12:46 P

Send Private Message
Reply
For Me Metformin has increased bowel movements, but it gets better after your body gets used to it. Your body should be used to it within 2-3days, if not ask your doctor to switch it to the Extended Release ones so your body won't absorb it as quickly these should also be easier on your stomach.Hope this helps. Rosa emoticon

"I'm medium rare and I want to be well done." Pam, from the BratFactor


You can do anything you set your mind to.



"It does not matter how slowly you go, so long as you do not stop."

Confucius





LeidyZoe
MOMNMEL's Photo MOMNMEL SparkPoints: (0)
Fitness Minutes: (4,098)
Posts: 1,083
5/16/08 8:49 A

Send Private Message
Reply
Yes, that is a normal side effect to Metformin. For me, it helps to take it right before eating or w/ the meal and also staying away from carb rich foods. Even w/ that, I definitely try to stay close to home early in the day b/c that is when it hits me most often....and I do mean often! emoticon
Stress and anxiety make it worse also.

The more you are willing to accept responsibility for your actions, the more credibility you will have. -Brian Koslow



 current weight: 212.6 
 
226
202
178
154
130
NEKA79's Photo NEKA79 Posts: 889
5/16/08 1:54 A

My SparkPage
Send Private Message
Reply
Yes, even though I'm not a professional, my personal opinion is positive in seeing regularity. I think it's because our bodies with PCOS does not naturally kick out what it should, so Metformin does that for us.

I know when increasing fiber that you have to ease into it slowly because if not it causes a lot of gas, and other bowel complications until your body adjusts. Don't worry, I learned that by first-hand experience and found out after it was a little too late. emoticon

 Pounds lost: 21.5 
 
0
17.75
35.5
53.25
71
BARBIEMBT's Photo BARBIEMBT Posts: 33
5/16/08 12:22 A

My SparkPage
Send Private Message
Reply
I do not know how to politely ask this. Has anyone else noticed an increase in bowel movements at a higher dose of Metformin? A couple of weeks ago my doctor increased my Metformin to 1700 MG (was on 500 MG for many years). Now I go to the bathroom nearly every day (like I am suppose to do). About 30-years ago I got diagnosed with IBS mainly because I only went two or three times a week. Increased fiber only plugged me up and caused many stomach problems. So I was told just to live with it. The only major difference in my life recently is the Metformin. My mother died but I do not think that has anything to do with it. But I wonder if there is a connection with the Metformin. Has anyone else experienced this? What do the rest of you think?

Kris (nickname BarbieMBT - ask me why).
Page: 1 of (1)  

Report Innappropriate Post

Other PCOS & Losing Weight Medical Info & Discussion Posts

Topics: Last Post:
Anyone Else's Feet/Ankles Swell?! 4/14/2014 2:03:39 PM
Importance of Vitamin D 2/17/2014 7:22:19 PM
Metformin and rash 3/19/2014 12:02:04 PM
Starting Clomid 2/18/2014 6:53:48 AM
unicorn root and other herbal suppliments to help? 12/21/2014 6:48:15 PM

Thread URL: http://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=602x136x14963169

Review our Community Guidelines




x Lose 10 Pounds by February 5! Get a FREE Personalized Plan